Format

Send to:

Choose Destination
See comment in PubMed Commons below
Resuscitation. 2009 May;80(5):591-3. doi: 10.1016/j.resuscitation.2009.01.023. Epub 2009 Mar 17.

Intravenous fat emulsion therapy for intentional sustained-release verapamil overdose.

Author information

  • 1Department of Surgery, Division of Emergency Medicine University of Texas Southwestern Medical Center, Emergency Medicine, 5323 Harry Hines Blvd, Dallas, TX 75390-8579, United States. acyoung_2000@yahoo.com

Abstract

We report the first case of sustained-release verapamil toxicity treated with Intralipid fat emulsion (IFE). Toxicity was confirmed by elevated serial serum verapamil and metabolite, norverapamil, levels. Most previously reported cases of IFE therapy involve local anaesthetic toxicity and cardiac arrest. Our patient was in shock despite standard therapy. No adverse events were noted and the patient fully recovered.

PMID:
19282085
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk